Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 281, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 19, 2011, 10:25 PM EDT for McMinn County, Monroe County, Polk County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 10:25 PM EDT (02:25 UTC)
- Expired
- Jun 19, 2011, 11:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties McMinn County, TN, Monroe County, TN, Polk County, TN
The radar
The Knoxville radar (KMRX), 118 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:40 PM EDT | HAIL 1 | 5 Sse Madisonville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 9:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2107 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
412
WUUS54 KMRX 200225
SVRMRX
TNC107-123-139-200315-
/O.NEW.KMRX.SV.W.0281.110620T0225Z-110620T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1025 PM EDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCMINN COUNTY IN EAST TENNESSEE...
MONROE COUNTY IN EAST TENNESSEE...
POLK COUNTY IN EAST TENNESSEE...
* UNTIL 1115 PM EDT
* AT 1020 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF MADISONVILLE TO 6 MILES
SOUTHEAST OF DECATUR...AND MOVING SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ETOWAH AROUND 1035 PM EDT.
OTHER LOCATIONS AFFECTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ENGLEWOOD...DENTVILLE...TARIFFVILLE...MOUNT
VERNON...RELIANCE...BULLET CREEK...TELLICO PLAINS AND CITICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3517 8458 3538 8477 3556 8412 3546 8396
3541 8401 3540 8400 3537 8401
TIME...MOT...LOC 0224Z 295DEG 40KT 3558 8429 3546 8465
$$
DGS3 follow-up statements
111
WWUS54 KMRX 200245
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 PM EDT SUN JUN 19 2011
TNC107-123-139-200315-
/O.CON.KMRX.SV.W.0281.000000T0000Z-110620T0315Z/
MCMINN TN-MONROE TN-POLK TN-
1045 PM EDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR POLK...MONROE AND MCMINN COUNTIES...
AT 1040 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TARIFFVILLE TO BULLET
CREEK...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF MADISONVILLE
TO 12 MILES SOUTHEAST OF ATHENS...MOVING SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF MCMINN...
MONROE AND POLK COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3517 8458 3538 8477 3556 8412 3546 8396
3541 8401 3540 8400 3537 8401
TIME...MOT...LOC 0245Z 305DEG 39KT 3544 8408 3530 8439
$$
DGS825
WWUS54 KMRX 200257
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1057 PM EDT SUN JUN 19 2011
TNC107-200307-
/O.CAN.KMRX.SV.W.0281.000000T0000Z-110620T0315Z/
MCMINN TN-
1057 PM EDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCMINN COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
LAT...LON 3527 8467 3526 8452 3531 8448 3533 8440
3540 8441 3541 8443 3546 8445 3547 8444
3556 8412 3546 8396 3541 8401 3537 8401
3517 8458
TIME...MOT...LOC 0257Z 310DEG 38KT 3537 8399 3521 8433
$$
TNC123-139-200315-
/O.CON.KMRX.SV.W.0281.000000T0000Z-110620T0315Z/
MONROE TN-POLK TN-
1057 PM EDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR POLK AND MONROE COUNTIES...
AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES EAST OF CITICO TO 7 MILES SOUTHEAST OF BULLET CREEK...OR ALONG
A LINE EXTENDING FROM 11 MILES WEST OF ROBBINSVILLE TO 13 MILES NORTH
OF DUCKTOWN...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE...
TELLICO PLAINS AND CITICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3527 8467 3526 8452 3531 8448 3533 8440
3540 8441 3541 8443 3546 8445 3547 8444
3556 8412 3546 8396 3541 8401 3537 8401
3517 8458
TIME...MOT...LOC 0257Z 310DEG 38KT 3537 8399 3521 8433
$$
DGS785
WWUS54 KMRX 200314
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1114 PM EDT SUN JUN 19 2011
TNC123-139-200324-
/O.EXP.KMRX.SV.W.0281.000000T0000Z-110620T0315Z/
MONROE TN-POLK TN-
1114 PM EDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR POLK AND MONROE COUNTIES WILL
EXPIRE AT 1115 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY
MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
LAT...LON 3527 8467 3526 8452 3531 8448 3533 8440
3540 8441 3541 8443 3546 8445 3547 8444
3556 8412 3546 8396 3541 8401 3537 8401
3517 8458
TIME...MOT...LOC 0314Z 310DEG 38KT 3525 8382 3509 8416
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:06 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 19, 8:06 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
806 PM EDT SUN JUN 19 2011
.DISCUSSION...ISSUED UPDATE TO ZONES TO EXTEND WW 511 UNTIL 02Z AS
SCATTERED SEVERE STORMS LURK UPSTREAM. ALSO REMOVED AFTERNOON
PERIOD. OTHERWISE...NO CHANGES MADE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 96 71 95 71 / 20 10 10 10 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 93 69 93 70 / 40 20 10 10 20
OAK RIDGE, TN 68 93 69 93 70 / 40 20 10 10 20
TRI CITIES AIRPORT, TN 66 90 65 92 66 / 60 20 10 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLOUNT SMOKY MOUNTAINS...CAMPBELL...CLAIBORNE...
COCKE SMOKY MOUNTAINS...GRAINGER...HAMBLEN...HANCOCK...
HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...MORGAN...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...ROANE...SCOTT TN...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN.
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LCMHazardous weather outlook, Jun 19, 2:00 PM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT SUN JUN 19 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 200 PM EDT (100 PM CDT) SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON...WITH ANOTHER COMPLEX FROM THE OHIO RIVER VALLEY EXPECTED TO MOVE INTO THE AREA LATER TONIGHT. WITH THESE STORMS...THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS... LARGE HAIL...AND HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY...BRINGING MORE SHOWERS AND THUNDERSTORMS. SOME STORMS COULD BECOME SEVERE WEDNESDAY AFTERNOON AND EVENING...WITH THE POTENTIAL FOR DAMAGING WINDS... LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN ON WEDNESDAY. DMG
In the hours before
Special weather statement, Jun 19, 9:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 946 PM EDT SUN JUN 19 2011 TNZ071>074-200215- BLOUNT SMOKY MOUNTAINS TN-NORTH SEVIER TN-NW BLOUNT TN-SEVIER SMOKY MOUNTAINS TN- 946 PM EDT SUN JUN 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT AND SEVIER COUNTIES UNTIL 1015 PM EDT... AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GATLINBURG...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ELKMONT. 17
Local storm report, Jun 19, 10:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1005 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL TEN MILE 35.67N 84.67W
06/19/2011 E0.88 INCH MEIGS TN AMATEUR RADIO
&&Local storm report, Jun 19, 10:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1007 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL TEN MILE 35.67N 84.67W
06/19/2011 E1.00 INCH MEIGS TN AMATEUR RADIO
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:03 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Meigs, Morgan, Rhea, Roane | 57 min |
| Jun 19, 9:54 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more | 51 min |
| Jun 19, 10:11 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more | 82 min |
| Jun 19, 10:12 PM EDT | Tornado Warning | MRX | Bledsoe, Rhea | 48 min |
| Jun 19, 10:45 PM EDT | Tornado Warning | MRX | Meigs, Rhea | 17 min |
| Jun 19, 10:48 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 42 min |
| Jun 20, 3:07 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 38 min |
| Jun 20, 3:27 AM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hancock, Hawkins | 48 min |
| Jun 20, 3:42 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock | 32 min |
| Jun 20, 3:47 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Washington | 43 min |
| Jun 20, 3:58 AM EDT | Flash Flood Warning | MRX | Claiborne, Hancock | 5 hr |
| Jun 20, 4:23 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 52 min |
| Jun 20, 4:55 AM EDT | Flash Flood Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins | 5 hr |
| Jun 20, 9:40 AM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 50 min |
| Jun 20, 10:59 AM EDT | Areal Flood Advisory | MRX | Hancock, Hawkins, Sullivan | 91 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.